MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA A/P CVD TB12.5,SZ 4; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC*SIGMA A/P CVD TB12.5,SZ 4; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-0652
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address pain and loosening of both right and left knee tibial components at the bone to cement and cement to implant interfaces.Depuy cement was used.Surgeon who performed primary total knees used depuy mv cement, which was hospital owned inventory so no information is available.Both all poly tibias had cement on the base of the tray, but no adherence to the keel.Both tibias had well fixed mantles at the keel but no mantle at the plateau.Both femurs and patella were very well fixed.Doi: (b)(6) 2018; dor: (b)(6) 2020; left knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9938677
Report Number1818910-2020-10454
Device Sequence Number644394
Product Code JWH
UDI-Device Identifier10603295233541
UDI-Public10603295233541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0652
Device Catalogue Number960652
Device Lot NumberD13121468
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA A/P CVD TB12.5,SZ 4; SIGMA CR150 CEM SZ 5 LT; UNKNOWN BONE CEMENT; UNKNOWN KNEE PATELLA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight122